My doctor recently prescribed vicodin to me for pain management during my miscarriage, and I hadn't started to use it until maybe the 2nd day when the pain really was unbearable. The next morning after I had taken the vicodin and slept off most of the pain I woke up feeling sore throughout my whole abdomen. Everything from my upper stomach to my pelvis felt like a bruise. I just assumed that it was pain from the miscarriage in progress.
Over the course of the next couple of days I continued the vicodin to manage the bruised feeling, but it became increasingly more difficult to walk due to the tenderness in my abdomen. Also my belly started to look like it was becoming swollen, and my upper body was weak and shaky. I was tired constantly and on the final day I my chest was feeling tight and my breath was short. Could I have been having an allergic reaction? I've stopped taking them since that point, but it has been less than 24 hrs so any improvements I'm seeing are small so far.
Also would taking something like benadryl help me any? I'm just waiting for the stuff to get out of my system, but I do think I am starting to get better. Any advice is welcome. I'll be seeing my doc on Tuesday and will tell her all of this also.
It doesn't sound like a typical adverse reaction, but anything is possible I suppose. Whenever we try a new medication (or sometimes even being on one for a while,) there's a chance we can have an adverse reaction ranging from mild to severe. Whenever there's a doubt, always call your doctor immediately or even your pharmacist. (I think pharmacists are often overlooked as a resource, and I have found my pharmacist to be invaluable whenever I have a question about a medication or interactions.)
Benadryl can help with allergic-type reactions, however, it won't really help with severe reactions. Additionally, VIcodin is somewhat short-lived, and it should be out of your system by now.
The symptoms you describe could be related to your miscarriage. Did you have a D & C? I'm happy to hear you have a doctor's appointment for Tuesday. But if your symptoms reappear or you don't quite feel like you think you should, give a call to the office today.
Best of luck. Eleven years ago I had a miscarriage on Christmas Eve. At the time I had 3 small children and was so excited about having another. I never realized just how devastating miscarriages can be emotionally. I am so very, very sorry for your loss.
First off, I am very sorry for your loss. I agree with marycarmel above, that this sounds like something more than an allergic reaction. Do you or have you had a fever at all? I think your symptoms should have eased up by now, and if they have not gotten better by today you should go in to be checked out. I am not a MD, but I would hate for you to have an infection or something. Good luck, and again, I am sorry for you losss. Take care.
I also agree that does not sound like any typical allergic reaction. That would normally be breaking out in hives, feeling like or actually having your throat swell and close, swollen face and/or hands...(That requires more immediate care)
But, we aren't Dr.s here so we are certainly not giving you medical advice.
I would call your Dr. this morning and tell them about your symptoms and let them decide if they need to see you or not or adjust or change your medication.
A miscarriage, just like rupturing ovarian cysts, can cause adhesions to form which cause a lot of discomfort..
Again...it's best to contact your Dr. this AM and let them know..
Please call your doctor immediately. I think your symptoms are unrelated to the vicodin and possibly something more serious related to your miscarriage. I'm so sorry you have to deal with complications on top of an already devastating experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.